question-icon

What causes itchy bumps on body with lip swelling?

default
Posted on Fri, 11 Jul 2014
Question: about 2-3 times a month i began to itch and get bumps that look like mosquito bites and sometime lip swelling. Can take a benedryl pill and it will stop itching and go away.
doctor
Answered by Dr. Vivek Chail (37 minutes later)
Brief Answer:
Most likely you have an allergy

Detailed Answer:
Hi XXXX
Thanks for writing in to us.

I have read through your query in detail.
It looks like you have developed an allergy to some substance around you which may include something that is in your environment or food. This sort of hypersensitivity reaction flares up on the occasions when you are exposed to that particular substance which causes release of chemicals like histamines in your system leading to itches and bumps. The fact that taking benadryl reduces the symptoms further clarifies that its an allergic reaction.

It is suggested that you keep a close watch on any particular substance in food or in your environment following exposure to which itches and bumps appear. This may be discussed with your doctor in detail it it would be better to avoid exposure to these substances.

Hope your query is answered.
Do write back if you have any doubts.

Regards,
Dr.Vivek
Above answer was peer-reviewed by : Dr. Chakravarthy Mazumdar
doctor
Answered by
Dr.
Dr. Vivek Chail

Radiologist

Practicing since :2002

Answered : 6782 Questions

premium_optimized

The User accepted the expert's answer

Share on
What causes itchy bumps on body with lip swelling?

Brief Answer: Most likely you have an allergy Detailed Answer: Hi XXXX Thanks for writing in to us. I have read through your query in detail. It looks like you have developed an allergy to some substance around you which may include something that is in your environment or food. This sort of hypersensitivity reaction flares up on the occasions when you are exposed to that particular substance which causes release of chemicals like histamines in your system leading to itches and bumps. The fact that taking benadryl reduces the symptoms further clarifies that its an allergic reaction. It is suggested that you keep a close watch on any particular substance in food or in your environment following exposure to which itches and bumps appear. This may be discussed with your doctor in detail it it would be better to avoid exposure to these substances. Hope your query is answered. Do write back if you have any doubts. Regards, Dr.Vivek